MAUDE Adverse Event Report: SPINAL ELEMENTS, INC MERCURY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC MERCURY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 63485-090
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographic imaging depicts the screw shank in the iliac has separated from the screw head (tulip) which is still attached to the rod.The device was not returned as it remains in-situ and therefore could not be evaluated.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported.).Patient was noted to be morbidly obese.Root cause or specific failure mode cannot be determined.Labeling review notes: "possible adverse events.Disassembly, bending, and/or breakage of any or all of the components.Loss of fixation.".
 
Event or Problem Description
Patient received a spinal fusion surgery (plif) with bilateral fixation from t10-pelvis.Initial surgery date was (b)(6) 2020.During routine follow up visit 6 weeks post-operatively, radiographs depicted a tulip/head separation from the iliac bolt on the left side.Patient is asytomatic.There is no plan for revision unless patient presents with non-union at l5-s1, or sacral fracture.

Brand Name
MERCURY
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key10906301
Report Number3004893332-2020-00013
Device Sequence Number14224002
Product Code NKB
UDI-Device Identifier00840606101295
UDI-Public00840606101295
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K141372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number63485-090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR